What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Sep 10, 1:23 PM PST, 6 hours 7 minutes earlier.
Area forecast discussion, Sep 10, 1:23 PM PST, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service Elko NV
223 PM PDT Sat Sep 10 2022
.SYNOPSIS...Haze and smoke from wildfires to the north, will
continue to drift southward and into areas of Nevada this
afternoon. Remnants of hurricane Kay will bring moisture and
thunderstorms to central and northern Nevada this weekend into
next week.
&&
.SHORT TERM...Today through Sunday night.
Northern and portions of central Nevada will continue to see
hazy/smoky condtions today and Sunday as northerly winds continue
to bring these conditions to the areas from the multitude of
wildfires burning in Oregon and Idaho. Meanwhile, lower and
mid-level moisture from the remnants of Hurricane Kay will
provide isolated to scattered showers and thunderstorms across
parts of central Nevada this afternoon and evening. The area that
may benefit from rain this afternoon is northwestern Nye county.
Record level PWAT values of around one inch has the atmosphere
primed for the potential of producing showers and thunderstorms
this weekend, capable of causing heavy downpours and strong
downdraft/outflow winds. Any heavy downpours have the potential to
produce localized flooding. Highs today will be in the lower to
mid 80s across central Nevada, with slightly warmer conditions in
the upper 80s to lower 90s across northern Nevada. Lows tonight
will generally be in the 40s and 50s, with some colder valleys
dipping into the 30s.
Sunday, hazy conditions will remain albeit less in coverage. Mid
to lower levels dry out enough Sunday where a mix of dry and wet
thunderstorms are possible during the afternoon, some wet showers
and storms may occur across Northwest Nye county. Highs will be
in the mid to upper 80s across central Nevada and lower to mid 90s
across northern Nevada. Lows will generally be in the 50s with
cooler valleys dipping into the 40s.
.LONG TERM...Next Monday through Friday
Troughing pushes through the region from the West as low pressure
moves into the Pacific Northwest, resulting in unsettled weather
through much of the longterm.
A mix of showers and thunderstorms spread through the entire CWA
on Monday, but probabilistic guidance is now suggesting impressive
QPF amounts are most likely to be seen between Tuesday and
Thursday. Highest QPF totals are currently expected to be seen in
central and eastern portions of the state, but some uncertainty in
a few ensemble members indicates that this narrative changes a
little bit over the next couple of days. The messaging remains the
same though; the overall pattern is shaping up to be one that
brings a surge of much needed moisture to the region, potentially
improving drought conditions temporarily. With the sudden shift
from persistent dry conditions to this surge of moisture, this
could result in concerns related to flooding. Due to guidance
introducing uncertainties, the details related to flooding
potential are still a work in progress at this time.
This setup also helps bring temperatures down from recent heat
spells into "below normal" territory. Afternoon highs on Monday
mainly reach the 80s, but drop into the 70s through the rest of
the long term. Coolest locations in higher elevations may struggle
to get out of the upper 60s while warmest locations in our low
valleys could still hit the low 80s. Overnight lows also trend
cooler into the 40s.
&&
.AVIATION...Smoke from regional wildfires will result in hazy
skies across most of northern and portions of central NV. At
this time held VIS to 6SM or higher, however there is a potential
for VIS to be reduced further in FU. Otherwise, dry across
northern NV with mostly clear skies through this Saturday evening.
Thunderstorm activity will slowly push up from southern NV into
central NV this weekend. KTPH is the only terminal with VCTS for
today, however storms may approach KELY from the south by later
this afternoon or early evening too.
&&
.FIRE WEATHER...Hazy and smoky conditions continue across
northern and central Nevada this afternoon and evening. Isolated
dry thunderstorms are forecasted in the southern portions of 424
and 425 this afternoon and early evening. 427 will see isolated to
scattered showers and both isolated dry, as well as isolated to
scattered wet thunderstorms this afternoon and evening. The drier
storms are more likely across the northern portions of 427, with
the better moisture to the south. Zone 426 will likely see
isolated to scattered wet thunderstorms this afternoon and early
evening. A similar set up is in store for Sunday, with moisture
creeping further north and west.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&
90/87/87/91
Hazardous weather outlook, Sep 10, 12:26 PM PST, 7 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Elko NV
126 PM PDT Sat Sep 10 2022
NVZ030-031-033>041-112030-
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
126 PM PDT Sat Sep 10 2022
This Hazardous Weather Outlook is for portions of eastern Nevada,
north central Nevada, northeast Nevada, northwest Nevada, and
south central Nevada.
.DAYS ONE AND TWO...Today and Sunday.
Scattered showers and thunderstorms expected across central
Nevada, mainly south of US 50, that will have the potential for
strong winds, heavy downpours and localized flash flooding.
Elsewhere, warm and dry conditions expected with hazy and smokey
skies.
.DAYS THREE THROUGH SEVEN...Monday through Friday.
Scattered to widespread showers and thunderstorms Monday through
Wednesday as moisture from post tropical storm Kay and monsoonal
moisture lifts north and interacts with a series of disturbances
pushing through the Great Basin. Heavy downpours and localized
flash flooding will be possible. The best potential will be across
central and northeast Nevada. The threat decreases Thursday into
Friday as drier air moves in from the west, although will still
see the threat of showers and thunderstorms, mainly across eastern
Nevada.
.SPOTTER INFORMATION STATEMENT...Spotters are asked to report
weather phenomena according to standard operating procedure.
In the hours before
Special weather statement, Sep 10, 1:36 PM PST, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Elko NV
236 PM PDT Sat Sep 10 2022
NVZ040-102215-
Northwestern Nye County NV-
236 PM PDT Sat Sep 10 2022
...A strong thunderstorm will impact portions of southwestern Nye
County through 315 PM PDT...
At 235 PM PDT, Doppler radar was tracking a strong thunderstorm 17
miles south of Manhattan, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail. Blowing dust.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Blowing dust has been reported and will
significantly reduce visibility.
Locations impacted include...
Tonopah and Tonopah Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3805 11724 3807 11724 3829 11749 3830 11749
3843 11677 3805 11675
TIME...MOT...LOC 2135Z 060DEG 14KT 3829 11696
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
87Special weather statement, Sep 10, 2:14 PM PST, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Elko NV
314 PM PDT Sat Sep 10 2022
NVZ040-041-102315-
Northwestern Nye County NV-Northeastern Nye County NV-
314 PM PDT Sat Sep 10 2022
...A strong thunderstorm will impact portions of southwestern Nye
County through 415 PM PDT...
At 311 PM PDT, Doppler radar was tracking a line of strong
thunderstorms near Round Mountain, extending nortwest, south
of Gabbs and moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Round Mountain, Manhattan, Tonopah, Carvers, Saulsbury Summit, Table
Mountain, Hadley, Tonopah Airport and Mount Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3805 11723 3877 11803 3887 11645 3804 11649
TIME...MOT...LOC 2211Z 239DEG 48KT 3869 11713
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
91Special weather statement, Sep 10, 3:42 PM PST, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Elko NV
442 PM PDT Sat Sep 10 2022
NVZ035-041-110045-
Northeastern Nye County NV-White Pine County NV-
442 PM PDT Sat Sep 10 2022
...Strong thunderstorms will impact portions of eastern Nye and south
central White Pine Counties through 545 PM PDT...
At 439 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 31 miles southeast of Blue Eagle Ranch to 26
miles north of Hiko. Movement was north at 10 mph and heading toward
Nevada Route 318. Torrential rainfall will create localized areas of
pooling and poor visibility on roadways.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blue Eagle Ranch, Preston, Lund, Duckwater, Currant, Sunnyside and
Troy Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3806 11572 3894 11578 3901 11478 3868 11487
3868 11500 3824 11500 3805 11508
TIME...MOT...LOC 2339Z 161DEG 8KT 3831 11503 3798 11516
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DPSpecial weather statement, Sep 10, 4:09 PM PST, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Elko NV
509 PM PDT Sat Sep 10 2022
NVZ041-110045-
Northeastern Nye County NV-
509 PM PDT Sat Sep 10 2022
...A strong thunderstorm will impact portions of north central Nye
County through 545 PM PDT...
At 507 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Duckwater. This storm was nearly stationary.
Torrential rainfall, especially in mountainous terrain, may create
localized areas of flooding.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central Nye
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3870 11576 3869 11604 3903 11612 3906 11579
TIME...MOT...LOC 0007Z 167DEG 2KT 3887 11591
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DPSpecial weather statement, Sep 10, 4:57 PM PST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Elko NV
557 PM PDT Sat Sep 10 2022
NVZ041-110130-
Northeastern Nye County NV-
557 PM PDT Sat Sep 10 2022
...A strong thunderstorm will impact portions of northeastern Nye
County through 630 PM PDT...
At 557 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Duckwater, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Nye
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3885 11576 3877 11588 3886 11607 3902 11585
TIME...MOT...LOC 0057Z 137DEG 8KT 3888 11589
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
96Special weather statement, Sep 10, 6:41 PM PST, 49 minutes before
Special Weather Statement
National Weather Service Elko NV
741 PM PDT Sat Sep 10 2022
NVZ040-041-110315-
Northwestern Nye County NV-Northeastern Nye County NV-
741 PM PDT Sat Sep 10 2022
...Strong thunderstorms will impact portions of north central Nye
County through 815 PM PDT...
At 740 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 30 miles southeast of Gillman Springs to 23
miles east of Manhattan. Movement was west at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monitor Valley and Table Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3901 11643 3856 11647 3850 11682 3914 11677
TIME...MOT...LOC 0240Z 079DEG 25KT 3896 11660 3861 11664
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
96